Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 27, NWS Miami, FL

June 5, 2004Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2004, 4:14 PM EDT for Collier County, Hendry County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2004, 4:14 PM EDT (20:14 UTC)
Expired
Jun 5, 2004, 5:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2014 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS52 KMFL 052014
SVRMIA
FLC021-051-052100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT SAT JUN 5 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.
  EASTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING SEVERE THUNDERSTORM OVER EASTERN COLLIER                
  COUNTY...MOVING NORTH AT 15 MPH. THIS STORM WILL MOVE INTO         
  SOUTHEAST HENDRY COUNTY AND MOVE OVER SR 833.

* THE STORM WILL AFFECT...
  BIG CYPRESS RESERVATION BY 435 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305-229-4522 TO REPORT SEVERE WEATHER.

LAT...LON 2611 8107 2610 8090 2647 8091 2647 8108

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 5, 2:15 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EDT SAT JUN 5 2004

.DISCUSSION...UPPER LEVEL TROUGH IS GRADUALLY DEPARTING THE
AREA...BEING REPLACED BY A WEAK RIDGE. AT LOWER LEVELS...FAIRLY WEAK
FLOW WILL CONTINUE...WITH JUST A SLIGHT INCREASE IN SE FLOW AS THE
SURFACE RIDGE BUILDS IN A TAD. A WEAK AND DIFFUSE TROPICAL WAVE
SOUTH OF HISPANIOLA...BARLEY DISCERNIBLE IN SATELLITE IMAGERY
TODAY...WILL MOVE SOUTH OF THE LOCAL AREA TOMORROW...BUT FLOW WILL
TURN MORE SOUTHEASTERLY AT LOW/MID LEVELS LATER ON
SUNDAY...INCREASING MOISTURE JUST A BIT LOCALLY BY EVENING.

NO SIGNIFICANT CHANGES WERE MADE TO INHERITED FORECAST...EXCEPT TO
DECREASE POPS FOR THE EASTERN METRO AREAS FOR TOMORROW
AFTERNOON...BUT INCREASE POPS THERE FOR TOMORROW NIGHT. WAVE PASSING
SOUTH OF AREA LOOKS TO LACK THE PUNCH TO BRING SHOWER ADVECTION INTO
EASTERN METRO AREAS FROM THE ATLANTIC DURING THE DAY WITH THE
SUBSIDENT SEA BREEZE CIRCULATION IN FULL SWING THEN. SO EAST METRO
AREAS WOULD NEED TO RELY ON DIURNAL MECHANISMS TO GET ACTIVITY...AND
WITH MORE OF A SE LOW AND MID LEVEL FLOW TOMORROW...DO NOT SEE THIS
HAPPENING...AS ACTIVITY WILL GET ADVECTED NORTHWESTWARD AWAY FROM
THE AREA. TOMORROW NIGHT I DO EXPECT AN INCREASE IN SHOWERS ACROSS
THE ATLANTIC AND EAST COAST...DUE TO THE MOISTURE ADVECTION IN SE
FLOW.

EARLY NEXT WEEK FLOW PATTERN WILL FAVOR INTERIOR/WEST ZONES FOR
AFTERNOON CONVECTION.

&&

.MARINE...NO CHANGES MADE. GOOD BOATING CONDITIONS TO CONTINUE WITH
SOUTHEAST WINDS 15 KNOTS OR LESS THROUGH THE PERIOD. THIS WILL
CONTINUE TO KEEP WAVES LOW.

&&

.FIRE WEATHER...NO PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 89 76 86 / 30 50 40 40
FORT LAUDERDALE 77 88 76 87 / 20 40 40 40
MIAMI           77 87 78 88 / 20 40 40 40
NAPLES          74 90 73 89 / 20 30 20 40
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

57
Hazardous weather outlook, Jun 5, 10:23 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1023 AM EDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ063-066>075-052200-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
1023 AM EDT SAT JUN 5 2004

...MODERATE RISK OF LIGHTNING...
...A FEW STORMS MAY BE STRONG...

SEA BREEZE CONVERGENCE AND DESTABILIZATION OF THE ATMOSPHERE
WILL LEAD TO WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON THAT
WILL AFFECT ALL AREAS. ONCE THEY DEVELOP...THESE STORMS WILL MOVE
MAINLY TOWARD THE NORTH OR NORTHEAST. A FEW OF THE STORMS MAY BE
STRONG WITH DAMAGING WINDS AND EVEN SMALL TO MEDIUM SIZE HAIL.

LOCALLY HEAVY RAINS WILL ALSO OCCUR BUT THE MAIN THREAT WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING.

SPOTTER ACTIVATION MAY BE REQUIRED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING
STRIKES THE MAIN HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 5, 3:35 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT SAT JUN 5 2004

FLZ071-052000-
WESTERN BROWARD-
335 PM EDT SAT JUN 5 2004

...STRONG THUNDERSTORM OVER RURAL BROWARD COUNTY..

WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM CENTERED WEST
OF HIGHWAY 27 AND SOUTH OF INTERSTATE 75...OVER RURAL WEST BROWARD
COUNTY. IN ADDITION TO FREQUENT DEADLY LIGHTNING AND HEAVY
DOWNPOURS...SMALL HAIL AND STRONG WINDS ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:03 PM EDTSevere Thunderstorm WarningMFLGlades42 min
Jun 5, 3:46 PM EDTSpecial Marine WarningMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.